Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2005, 10:25 PM CDT for Kendall County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 10:25 PM CDT (03:25 UTC)
- Expired
- Apr 10, 2005, 11:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3639 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 110325
SVREWX
TXC259-110430-
/O.NEW.KEWX.SV.W.0083.050411T0326Z-050411T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
KENDALL
* UNTIL 1130 PM CDT
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF COMFORT...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE WARING...BANKERSMITH...
BOERNE...SISTERDALE AND KENDALIA.
LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
2996 9844 3013 9861
$$4 follow-up statements
000
WWUS54 KEWX 110335
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CDT SUN APR 10 2005
TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1035 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COMFORT...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BANKERSMITH...WARING...
SISTERDALE...BOERNE AND KENDALIA.
LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
2996 9844 3013 9861
$$000
WWUS54 KEWX 110404
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT SUN APR 10 2005
TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1103 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...
AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SISTERDALE...OR ABOUT 9 MILES
NORTHEAST OF COMFORT...MOVING EAST AT 25 MPH. GOLF BALL SIZE HAIL
WAS REPORTED FROM THIS STORM HAS IT PASSED OVER COMFORT.
OTHER LOCATIONS IN THE WARNING INCLUDE BOERNE...WARING...BANKERSMITH
AND KENDALIA.
LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
2996 9844 3013 9861
$$000
WWUS54 KEWX 110406 CCA
SVSEWX
SEVERE WEATHER STATEMENT...CORRECTION TO 5TH LINE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT SUN APR 10 2005
TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1103 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...
AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SISTERDALE...OR ABOUT 9 MILES
NORTHEAST OF COMFORT...MOVING EAST AT 25 MPH. GOLF BALL SIZE HAIL
WAS REPORTED FROM THIS STORM AS IT PASSED OVER COMFORT.
OTHER LOCATIONS IN THE WARNING INCLUDE BOERNE...WARING...BANKERSMITH
AND KENDALIA.
LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
2996 9844 3013 9861
$$000
WWUS54 KEWX 110425
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT SUN APR 10 2005
TXC259-110430-
/O.CON.KEWX.SV.W.0083.000000T0000Z-050411T0430Z/
KENDALL TX-
1125 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
KENDALL COUNTY...
AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS OBSERVED BY RADAR CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF COMFORT...MOVING
EAST AT 25 MPH. THIS STORM IS MOVING TOWARD BOERNE WITH HAIL UP TO
GOLF BALL SIZE AND DAMAGING WINDS POSSIBLE IN BOERNE.
OTHER LOCATIONS IN THE WARNING INCLUDE BANKERSMITH...WARING...
SISTERDALE...KENDALIA AND BOERNE.
LAT...LON 3013 9892 2980 9891 2973 9879 2977 9866
2996 9844 3013 9861
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:05 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 10, 10:05 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 PM CDT SUN APR 10 2005
.UPDATE...REMOVED THE RED FLAG WARNING FOR WESTERN MOST COUNTIES.
COLD FRONT IS MERGING WITH THE DRY LINE. THUNDERSTORMS ARE
INCREASING ACROSS THE LENGTH OF THESE FRONTAL BOUNDARIES. THE COLD
FRONT IS MOVING THROUGH VAL VERDE COUNTY AT 20 TO 25 MPH. MOST
ACTIVITY WILL END AS PROJECTED LATER TONIGHT/PREDAWN HOURS MONDAY.
HAVE ADJUSTED GRIDS A BIT AND ONLY MINOR CHANGES TO ONGOING FORECAST.
&&
.PREVIOUS DISCUSSION...
A SEVERE THUNDERSTORM WATCH AND LAST MINUTE NEED FOR A RED FLAG
WARNING DELAYED THIS DISCUSSION SLIGHTLY...SORRY FOR ANY
INCONVENIENCE. STORMS ARE FIRING CLOSE TO THE TIME AND LOCATION
SUGGESTED BY THE HIGHER RESOLUTION ETA MODEL RUNS. WITH A FEW
ISOLATED STORMS FORMING TO THE WEST WE COLLABORATED WITH SPC TO
ENSURE THE THREAT INCLUDED THE SAT AREA AS THE DRYLINE FORCING
COMBINED WITH INCREASING VERTICAL MOTION SIGNATURES ON SATELLITE
SUGGEST STORM WILL PROPAGATE SOUTHWARD ALONG THIS BOUNDARY. IT
SHOULD TAKE A FEW HOURS BEFORE THESE STORMS MAKE THIS SOUTHWARD
SHIFT SINCE CURRENT CONVECTION IS STILL SPORADIC OVER WEST CENTRAL
TEXAS.
AS CONVECTION MOVES TO CENTRAL AND EASTERN PARTS OF SC TX BY LATE
TONIGHT, THE PRECIPITABLE WATER VALUE SHOOT UP TO 1.5 INCHES WHICH
WOULD SUPPORT ISOLATED FLOODING PROBLEMS. HOWEVER, THE STRONG MID
LEVEL WINDS SHOULD KEEP STORMS MOVING AT A GOOD CLIP WITH A
PROGRESSIVE SQUALL LINE EXPECTED TO FORM BY THE TIME IT REACHES THE
ESCARPMENT. THE MAIN THREAT FOR SEVERE SHOULD BE FOR LARGE HAIL AND
DAMAGING WINDS. HOWEVER, LATE AFTERNOON SURFACE INFLOW SUGGESTS THAT
SUPERCELLS AND TORNADOES COULD FORM AS WELL.
STORMS SHOULD DRIFT EAST INTO THE HGX FORECAST AREA BY AROUND 3 AM
WITH DRY AND MILD AIR EXPECTED FOR MUCH OF THE WORK WEEK. IN THE
LATTER HALF OF THE WEEK, WILL CONTINUE TO KEEP IN SLIGHTLY HIGHER
MOISTURE CONTENT AND MILDER TEMPS THAN MODELS INDICATE SINCE THERE
IS A POTENTIAL FOR MOISTURE POOLING OVER SC TX AND AN ACTIVE
SUBTROPICAL JET. MODELS ARE SHOWING SOME CONSISTENCY AND AGREEMENT
ISSUES WITH WEAKENING UPSTREAM DISTURBANCES IN THIS UNSTABLE PATTERN
OVER THE WEEKEND, SO THE BEST BET FOR NOW IS FOR A BROADBRUSH OF
MILD WX WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AND BEYOND.
&&
.FIRE WEATHER...
CONVECTION OVER THE BURRO MOUNTAINS OF MEXICO PROMPTED A CONCERN FOR
DRY LIGHTNING FOR THE NEXT 4 HOURS OR SO OVER THE COUNTIES BORDERING
THE RIO GRANDE. MORE DETAILS ARE PROVIDED IN THE RED FLAG WARNING
PRODUCT (SATRFWEWX).
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE TSTM WATCH #143 TIL 11 PM CDT PORTIONS OF HILL
COUNTRY AND ADJACENT ESCARPMENT COUNTIES
&&
06/02/11/PMHazardous weather outlook, Apr 10, 4:05 AM CDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT SUN APR 10 2005 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 405 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT NORTH AND EAST OF A LINE FROM MASON TO BOERNE TO SPEAKS...INCLUDING THE CITY OF AUSTIN. A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER THE FOUR CORNERS REGION WILL MOVE SLOWLY EASTWARD CROSSING THE CENTRAL PLAINS ON MONDAY. A SQUALL LINE IS EXPECTED TO DEVELOP ACROSS NORTH TEXAS THIS AFTERNOON ALONG THE TRAILING DRY LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE LINE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. THE SQUALL LINE WILL BUILD SOUTHWESTWARD ALONG THE DRY LINE INTO THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO TONIGHT. IT IS POSSIBLE THAT THE THREAT OF SEVERE THUNDERSTORMS WILL EXTEND SOUTH OF THE SLIGHT RISK AREA TONIGHT WHICH WOULD ENCOMPASS THE CITY OF SAN ANTONIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 10, 8:26 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL KINGSLAND 30.66N 98.45W
04/10/2005 1.75 INCH LLANO TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED AT SEVERAL LOCATIONS AROUND
KINGSLAND
&&
PMLocal storm report, Apr 10, 8:53 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 N BURNET 30.78N 98.23W
04/10/2005 0.75 INCH BURNET TX LAW ENFORCEMENT
&&
PMLocal storm report, Apr 10, 9:01 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL HORSESHOE BAY 30.54N 98.35W
04/10/2005 0.75 INCH LLANO TX LAW ENFORCEMENT
&&
PMLocal storm report, Apr 10, 10:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1004 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 SE KERRVILLE 30.01N 99.10W
04/10/2005 1.00 INCH KERR TX STORM CHASER
1000 PM HAIL MEDINA 29.80N 99.25W
04/10/2005 1.75 INCH BANDERA TX TRAINED SPOTTER
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| Apr 10, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 59 min |
| Apr 10, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 38 min |
| Apr 10, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 13 min |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 62 min |
| Apr 10, 9:42 PM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 10, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 43 min |
| Apr 10, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 61 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Apr 10, 11:32 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 58 min |
| Apr 10, 11:39 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 11, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays, Travis | 62 min |
| Apr 11, 12:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 57 min |
| Apr 11, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 61 min |
| Apr 11, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 11, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Comal | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.